News

Eleven people in hospital as police warn of ‘bad batch’ of Spice zombie drug

Eleven people have been rushed to hospital in one day suffering from drug effects – adding to fears a ‘bad batch’ of Spice has hit the streets in England’s North East.

Three people have died in Newcastle within 24 hours after they were thought to have taken a “dangerous or toxic” variety of the ‘zombie’ drug.

Now 11 people have been hospitalised suffering from effects of drug use in Cleveland too, authorities said.

It follows three suspected Spice-related deaths in Newcastle on Friday and Saturday, sparking warnings about the hallucinogenic.

The local council said a “particularly dangerous or toxic batch” is likely circulating in the city, ChronicleLive reports.

A homeless man holds out his hand to show a bag of spice
Spice causes some users to experience psychosis and fall into a ‘zombie’-like state

Cleveland Police are now also issuing a warning as they fear a ‘bad batch’ of the synthetic substance may be in circulation in the region too.

All 11 people were taken to hospital on Saturday afternoon, Cleveland Police

said.

A spokesperson for the force told Teesside Live : “Early indications suggest that they could have become ill due to the use of the drug Spice, although this is not confirmed.

“Due to the number of people in hospital, it is likely that there is a particularly strong or ‘bad batch’ in circulation, however the circumstances are being looked into.

“Those who do take illegal drugs should be aware, refrain from their use, and seek immediate medical attention if they become unwell.

Spice the drug
Spice is a class B drug

Support services are available for drugs users and their families to seek help and treatment to stop the use of illegal substances.”

A Newcastle City Council spokesperson said: “We have been informed about three deaths in the past 24 hours in Newcastle that appear to be linked to spice use.

“Although we are not aware of the type or ‘brand’, it is likely that there is a particularly dangerous or toxic batch in circulation.

“No drugs are safe and we advise people not to use substances and not to use spice.

“These drugs are variable in quality and purity so you can never know what you are using and the effect of mixing with other drugs or alcohol.

“If you are affected by drugs or alcohol there is help available.

“This includes support for family members.”

Spice is a highly addictive synthetic drug that has been known to leave users in a ‘zombie’-like state.

The drug usually contains one or more synthetic cannabinoids, and can be smoked like weed.

But its effects are often much stronger than cannabis, leaving users unable to move and struggling with breathing difficulties, heart palpitations or extreme anxiety.

Spice is also known to cause seizures, and users have been warned it mixes badly with other drugs and alcohol.

It was outlawed and designated Class B drug status in 2017.



All Credit

Related Articles

Back to top button